Alert archive / California / Gale Watches in 2015
Gale Watch 20, NWS Eureka, CA
NWS Eureka, CA issued this gale watch at Sep 12, 2015, 3:04 AM PDT. It took effect at Sep 13, 2015, 5:00 AM PDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Sep 12, 2015, 3:04 AM PDT (10:04 UTC)
- In effect from
- Sep 13, 2015, 5:00 AM PDT
- Expired
- Sep 12, 2015, 2:30 PM PDT
- In force
- Issued by
- NWS Eureka, CA
The text
As transmitted, in the capitals the NWS used until 2016.
492 WHUS76 KEKA 121004 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 304 AM PDT SAT SEP 12 2015 PZZ470-121815- /O.EXT.KEKA.SC.Y.0172.150913T0100Z-150913T1200Z/ /O.NEW.KEKA.GL.A.0020.150913T1200Z-150914T2200Z/ PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- 304 AM PDT SAT SEP 12 2015 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 6 PM THIS EVENING TO 5 AM PDT SUNDAY... ...GALE WATCH IN EFFECT FROM 5 AM SUNDAY THROUGH MONDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A GALE WATCH... WHICH IS IN EFFECT FROM EARLY SUNDAY MORNING THROUGH MONDAY AFTERNOON. * WINDS...N 15 TO 25 KT SATURDAY EVENING INCREASING TO 25 TO 35 KT SUNDAY...WITH GUSTS TO 45 KT POSSIBLE BY SUNDAY EVENING. * SEAS...NW 7 TO 10 FT AT 8 SECONDS SATURDAY EVENING...BUILDING TO 11 TO 14 FT AT 9 SECONDS SUNDAY AND MONDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ PZZ475-121815- /O.EXT.KEKA.SC.Y.0172.150913T0400Z-150915T1600Z/ CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 304 AM PDT SAT SEP 12 2015 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 9 PM THIS EVENING TO 9 AM PDT TUESDAY... * WINDS...N 15 TO 30 KT LATE SATURDAY THROUGH TUESDAY. STRONGEST WINDS WILL LIKELY OCCUR LATE SUNDAY AND EARLY MONDAY...20 TO 60 NM OFFSHORE. * SEAS...NW AROUND 7 TO 8 FT AT 8 SECONDS LATE SATURDAY BUILDING TO NW 9 TO 13 FT AT 10 SECONDS SUNDAY NIGHT AND MONDAY. LARGEST SEAS WILL OCCUR 20 TO 60 NM OFFSHORE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$
2 follow-up statements
902 WHUS76 KEKA 121537 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 837 AM PDT SAT SEP 12 2015 PZZ470-122345- /O.CON.KEKA.SC.Y.0172.150913T0100Z-150913T1200Z/ /O.CON.KEKA.GL.A.0020.150913T1200Z-150914T2200Z/ PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- 837 AM PDT SAT SEP 12 2015 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 5 AM PDT SUNDAY... ...GALE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH MONDAY AFTERNOON... * WINDS...N 15 TO 25 KT SATURDAY EVENING INCREASING TO 25 TO 35 KT SUNDAY...WITH GUSTS UP TO 45 KT POSSIBLE SUNDAY EVENING. * SEAS...NW 7 TO 9 FT AT 8 SECONDS THIS EVENING...BUILDING TO 11 TO 14 FT AROUND 9 SECONDS SUNDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ PZZ475-122345- /O.CON.KEKA.SC.Y.0172.150913T0400Z-150915T1600Z/ CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 837 AM PDT SAT SEP 12 2015 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING TO 9 AM PDT TUESDAY... * WINDS...N 15 TO 20 KT GUSTS UP TO 30 KT TONIGHT INCREASING TO 15 TO 25 KT SUNDAY. STRONGEST WINDS WILL LIKELY OCCUR LATE SUNDAY AND EARLY MONDAY...20 TO 60 NM OFFSHORE. * SEAS...NW AROUND 7 TO 8 FT AT 8 SECONDS LATE SATURDAY BUILDING TO NW 9 TO 13 FT AT 10 SECONDS SUNDAY NIGHT AND MONDAY. LARGEST SEAS WILL OCCUR 20 TO 60 NM OFFSHORE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$
486 WHUS76 KEKA 122130 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 230 PM PDT SAT SEP 12 2015 PZZ470-130530- /O.EXT.KEKA.SC.Y.0172.150913T0100Z-150913T1600Z/ /O.UPG.KEKA.GL.A.0020.150913T1200Z-150914T2200Z/ /O.NEW.KEKA.GL.W.0026.150913T1600Z-150914T2200Z/ PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- 230 PM PDT SAT SEP 12 2015 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 6 PM THIS EVENING TO 9 AM PDT SUNDAY... ...GALE WARNING IN EFFECT FROM 9 AM SUNDAY TO 3 PM PDT MONDAY... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 9 AM SUNDAY TO 3 PM PDT MONDAY. THE GALE WATCH IS NO LONGER IN EFFECT. * WINDS...N 15 TO 25 KT THIS EVENING INCREASING TO 25 TO 30 KT SUNDAY WITH GUSTS UP TO 40 KT. WINDS WILL PEAK AT 25 TO 35 KT WITH GUST UP TO 45 KT SUNDAY NIGHT. * SEAS...NW 7 TO 9 FT AT 8 SECONDS THIS EVENING...BUILDING TO 11 TO 14 FT AROUND 9 SECONDS SUNDAY AND SUNDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ475-130530- /O.CON.KEKA.SC.Y.0172.150913T0400Z-150915T1600Z/ CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 230 PM PDT SAT SEP 12 2015 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING TO 9 AM PDT TUESDAY... * WINDS...N 15 TO 20 KT GUSTS UP TO 30 KT TONIGHT INCREASING TO 15 TO 25 KT SUNDAY WITH GUSTS UP TO 35 KT. STRONGEST WINDS WILL OCCUR SUNDAY AND SUNDAY NIGHT. * SEAS...NW AROUND 7 TO 8 FT AT 8 SECONDS TONIGHT BUILDING TO NW 9 TO 11 FT AT 9 SECONDS SUNDAY NIGHT AND MONDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$
What forecasters said that day
The local office's own words before this gale watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this gale watch went out at Sep 11, 3:14 PM PDT, 11 hours 50 minutes earlier.
Area forecast discussion, Sep 11, 3:14 PM PDT, 11 hours 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EUREKA CA
314 PM PDT FRI SEP 11 2015
.SYNOPSIS...A PATTERN CHANGE WILL DEVELOP THIS WEEKEND AS AN
APPROACHING UPPER TROUGH BREAKS DOWN THE RIDGE. THIS WILL BRING
SEASONAL TEMPERATURES BACK TO NORTHERN CALIFORNIA THROUGH EARLY NEXT
WEEK. THERE WILL BE A SLIGHT CHANCE FOR THUNDERSTORMS SATURDAY AND
SUNDAY AFTERNOONS WITH A SLIGHT CHANCE FOR RAIN ON MONDAY.
&&
.SHORT TERM (TODAY THROUGH MONDAY)...TEMPERATURES WILL SLOWLY FALL
TOWARDS SEASONAL VALUES THROUGH THE WEEKEND INTO EARLY NEXT WEEK AS
AN APPROACHING UPPER TROUGH HELPS BREAK DOWN THE RIDGE OF HIGH
PRESSURE. A SHORTWAVE EMBEDDED IN THE RIDGE WILL INCREASE MOISTURE
ACROSS NORTHERN CALIFORNIA AND BRING A SLIGHT CHANCE FOR
THUNDERSTORMS ON SATURDAY AND SUNDAY. THE BEST INSTABILITY LOOKS TO
BE OVER SISKIYOU AND AND NORTHERN TRINITY COUNTIES WHILE THE BEST
DYNAMICS ARE FARTHER SOUTH IN MENDOCINO COUNTY. INCREASING MOISTURE,
HOWEVER, MAY LIMIT DAYTIME HEATING AS CLOUDS INCREASE OVER THE
REGION WHICH WOULD INHIBIT CONVECTIVE DEVELOPMENT. AS CONFIDENCE
STILL REMAINS LOW WITH CONVECTIVE POSSIBILITIES THIS WEEKEND SLIGHT
CHANCES FOR THUNDERSTORMS WERE MAINTAINED SATURDAY AND SUNDAY FOR
INTERIOR MOUNTAINS.
TEMPERATURES SHOULD DROP MORE SIGNIFICANTLY ON MONDAY AS A MORE
POTENT WAVE DIVES OVER THE PACIFIC NORTHWEST BRINGING COOL AND DRY
AIR OVER THE REGION. A COLD FRONT WILL SLIDE ACROSS NORTHERN
CALIFORNIA LATE MONDAY BRINGING A SLIGHT CHANCE FOR RAIN MOSTLY FOR
DEL NORTE AND NORTHERN TRINITY COUNTIES. KML
.LONG TERM (TUESDAY THROUGH FRIDAY)...DRIER CONDITIONS AND SLIGHTLY
COOLER TEMPERATURES WILL PREVAIL ACROSS THE REGION ON TUESDAY IN THE
WAKE OF A WEAKENING COLD FRONT WHICH PASSES ACROSS THE AREA ON
MONDAY. HOWEVER ANOTHER COLD FRONT WILL APPROACH THE AREA WEDNESDAY
EVENING INTO THURSDAY. MODELS HAVE INCREASED THE CHANCES FOR
PRECIPITATION WEDNESDAY NIGHT AND THURSDAY. THE GREATER CHANCES WILL
BE ACROSS NORTHERN AREAS WEDNESDAY NIGHT AND THURSDAY. INCREASED
CLOUDINESS AND CHANCES FOR SHOWERS WILL RESULT IN MORE CLOUDINESS
AND SLIGHTLY COOLER TEMPERATURES WEDNESDAY AND THURSDAY. DRIER
CONDITIONS WILL PREVAIL ACROSS THE REGION FRIDAY WITH LESS
CLOUDINESS AND SLIGHTLY WARMER TEMPERATURES.&&
.AVIATION...MVFR CONDITIONS AND LIGHT WINDS WILL CONTINUE AT KCEC
THROUGH THE EARLY EVENING. THE LOWER CONDITIONS ARE DUE TO STRATUS
REDUCING CEILINGS AND PATCHY FOG REDUCING VISIBILITIES. VFR
CONDITIONS MAY BRIEFLY OCCUR LATE THIS AFTERNOON AT KCEC. VFR TO
MVFR CONDITIONS AND LIGHT WINDS WILL CONTINUE AT KACV THROUGH THE
LATE AFTERNOON. VFR TO MVFR CONDITIONS AND IFR CONDITIONS AT TIMES
WILL OCCUR AT KCEC AND KACV THIS EVENING AND OVERNIGHT WITH THE
LOWER CONDITIONS DUE TO STRATUS REDUCING CEILINGS AND PATCHY FOG
REDUCING VISIBILITIES. WINDS WILL BE LIGHT TO CALM OVERNIGHT AT KCEC
AND KACV. VFR CONDITIONS AND LIGHT WINDS TO CALM CONDITIONS WILL
CONTINUE AT KUKI THROUGH SATURDAY.
&&
.MARINE...WINDS AND SEAS HAVE DIMINISHED. MODERATE WINDS AND SEAS
WILL CONTINUE THROUGH TONIGHT. NORTHERLY WINDS AND STEEP SHORT
PERIOD SEAS WILL INCREASE SATURDAY NIGHT AND SUNDAY AS AN OFFSHORE
HIGH PRESSURE SYSTEM STRENGTHENS. ELEVATED WINDS AND SEAS WILL
CONTINUE THROUGH EARLY NEXT WEEK. SMALL CRAFT ADVISORIES WILL BE IN
EFFECT ACROSS THE NORTHERN OUTER WATERS SATURDAY EVENING THROUGH
MONDAY EVENING DUE TO THE INCREASING WINDS AND STEEP SHORT PERIOD
SEAS AND MAY NEED TO BE EXTENDED FURTHER DUE TO PERSISTENT STEEP
SHORT PERIOD SEAS. SMALL CRAFT ADVISORIES WILL BE IN EFFECT ACROSS
THE SOUTHERN OUTER WATERS EARLY SUNDAY MORNING THROUGH TUESDAY
MORNING DUE TO THE INCREASING WINDS AND STEEP SHORT PERIOD SEAS AND
MAY ALSO NEED TO BE EXTENDED FURTHER DUE TO PERSISTENT STEEP SHORT
PERIOD SEAS. THE WINDS AND SEAS WILL INCREASE FROM THE OUTER WATERS
TO NEAR SHORE WATERS SATURDAY NIGHT AND SUNDAY. THE WINDS AND SEAS
WILL BE HIGHER ACROSS THE OUTER WATERS. SMALL CRAFT ADVISORIES MAY
BE NECESSARY ACROSS THE NEAR SHORE WATERS SUNDAY NIGHT AND MONDAY
DUE TO STEEP SHORT PERIOD SEAS.
&&
.FIRE WEATHER...DECREASING TEMPERATURES AND INCREASING MOISTURE WILL
BE THE TREND THROUGH EARLY NEXT WEEK AS AN APPROACHING TROUGH BREAKS
DOWN THE RIDGE OF HIGH PRESSURE. WE MAINTAINED THE SLIGHT CHANCE
FOR THUNDERSTORMS FOR INTERIOR MOUNTAINS ON SATURDAY AND SUNDAY.
CONFIDENCE REMAINS LOW AS THERE ARE STILL QUESTIONS ON HOW MUCH
CLOUD COVER THERE WILL BE. THIS MAY LIMIT THE HEATING NEEDED FOR
CONVECTION AND THUNDERSTORMS. GUSTY RIDGETOP WINDS WILL BE
POSSIBLE SATURDAY AFTERNOON AND EVENING AS THE SHORTWAVE
APPROACHES THE AREA WITH GUSTS POTENTIALLY REACHING 20 TO 25 MPH.
ON MONDAY COLD FRONT WILL SLIDE ACROSS CALIFORNIA BUT LOOKS TO BE
ON THE DRIER SIDE. WINDS MAY INCREASE SLIGHTLY WITH THE PASSING OF
THIS FRONT LATER MONDAY. THE BEST CHANCE FOR RAIN WILL LIKELY BE
IN OREGON BUT STILL MAINTAINED SLIGHT CHANCES FOR RAIN ACROSS THE
NORTHERN MOST EKA FIRE ZONES. LATE IN THE WEEK MODELS HAVE BACKED
OFF ON THE RAINFALL AMOUNTS...BUT IT STILL LOOKS LIKE SOME RAIN IS
POSSIBLE. KML/MKK
&&
.EKA WATCHES/WARNINGS/ADVISORIES...
CA...NONE.
NORTHWEST CALIFORNIA COASTAL WATERS...
SMALL CRAFT ADVISORY FROM 9 PM SATURDAY TO 9 PM PDT MONDAY FOR
PZZ470.
SMALL CRAFT ADVISORY FROM 3 AM SUNDAY TO 9 AM PDT TUESDAY FOR
PZZ475.
&&
VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA
FOLLOW US ON FACEBOOK AND TWITTER AT:
HTTP://WWW.FACEBOOK.COM/NWSEUREKA
HTTP://WWW.TWITTER.COM/NWSEUREKAHazardous weather outlook, Sep 11, 3:05 PM PDT, 11 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EUREKA CA 305 PM PDT FRI SEP 11 2015 CAZ001>003-076-122215- REDWOOD COAST-MENDOCINO COAST-NORTH COAST INTERIOR- MENDOCINO INTERIOR- 305 PM PDT FRI SEP 11 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. CAZ004-122215- UPPER TRINITY RIVER- 305 PM PDT FRI SEP 11 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THERE IS A SLIGHT CHANCE OF THUNDERSTORMS OVER THE MOUNTAINS ON SATURDAY AND SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Eureka, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 12, 2:30 PM PDT | Gale Warning | EKA | 49 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.